Alert archive / Alabama / Red Flag Warnings in 2007
Red Flag Warning 15, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Sep 30, 2007, 3:26 AM CDT for 39 counties in Alabama. It took effect at Sep 30, 2007, 10:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2007, 3:26 AM CDT (08:26 UTC)
- In effect from
- Sep 30, 2007, 10:00 AM CDT
- Expired
- Sep 30, 2007, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2223 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 300826 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 326 AM CDT SUN SEP 30 2007 ...VERY DRY AND BREEZY CONDITIONS WILL CONTINUE IN CENTRAL ALABAMA... .HIGH PRESSURE ACROSS THE EASTERN THIRD OF THE CONTINENTAL U.S. WILL KEEP A VERY DRY AIRMASS THROUGHOUT CENTRAL ALABAMA. ALONG WITH THE DRY CONDITIONS...BREEZY EASTERLY WINDS WILL MAKE FOR A POSSIBLE HIGH FIRE DANGER ON SUNDAY. ALZ011>015-017>050-302300- /O.NEW.KBMX.FW.W.0015.070930T1500Z-070930T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 326 AM CDT SUN SEP 30 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON. EASTERLY FLOW WILL BRING IN SLIGHTLY COOLER TEMPERATURES TODAY...BUT ALSO LOWER DEWPOINTS...SO AFTERNOON RELATIVE HUMIDITY VALUES SHOULD FALL INTO THE 25-30 PERCENT RANGE FOR ALL COUNTIES. 20 FOOT WIND SPEEDS WILL BE A LITTLE LOWER THAN YESTERDAY...BUT STILL EXPECT WIND GUSTS OF 10-15 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 17/KLAWS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Sep 30, 3:23 AM CDT, 3 minutes earlier.
Area forecast discussion, Sep 30, 3:23 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE BIRMINGHAM AL 323 AM CDT SUN SEP 30 2007 .SHORT TERM...TODAY AND TONIGHT. A DRY EASTERLY FLOW HAS ESTABLISHED ITSELF ACROSS CENTRAL ALABAMA AND MODELS INDICATE AN INTRUSION OF SLIGHTLY COOLER AIR...SO HIGHS TODAY SHOULD BE 1 OR 2 DEGREES COOLER THAN YESTERDAY. AT THE MOMENT... SURFACE TEMPERATURES ARE RUNNING MUCH WARMER THAN EXPECTED DUE TO 10-15 KNOT WINDS JUST ABOVE THE BOUNDARY LAYER. WINDS SHOULD RELAX MORE TONIGHT...SO HOPEFULLY TEMPERATURES WILL COOL DOWN AS EXPECTED. 58/ROSE .LONG TERM...MONDAY THROUGH SUNDAY. NO SIGNIFICANT CHANGES WITHIN THIS PACKAGE. FORECAST REMAINS BLAND...TYPICAL OCTOBER THROUGH THE FIRST HALF OF THE WORK WEEK AS STRONG HIGH PRESSURE CONTINUES TO CAMP OUT OVER OUR HEADS. SEVERAL FRONTS TRY TO DIG SOUTH ON MONDAY AND AGAIN ON WEDNESDAY. THEY WILL FIGHT A LOSING BATTLE. ONLY ITEM OF INTEREST SHOWS UP MIDWEEK AS THE MODEL GUIDANCE DEVELOPS A PSEUDO TROPICAL LOW THAT MOVES WESTWARD ACROSS THE NORTHERN GULF. IN FACT...LOOKING AT CURRENT IR SAT...CAN SEE THE GENESIS OF THIS SYSTEM JUST OFF THE EAST COAST OF FL. THINGS COULD GET INTERESTING LATE WEEK IF THIS SYSTEM TAKES A TURN NORTHWARD OVER THE CENTRAL GULF COAST. SOME GUIDANCE HAS SUGGESTED THIS COULD BE THE CASE ON THURSDAY. FOR THE TIME BEING...WILL REMAIN CAUTIOUSLY OPTIMISTIC THAT WE WILL AT LEAST GET SOME RAINFALL OUT OF THIS SYSTEM BETWEEN THURSDAY AND SATURDAY. SAYING THAT...WILL INTERJECT THAT THERE IS A LOT OF TIME BETWEEN NOW AND THURSDAY AND THESE WEATHER SYSTEMS REALLY HAVE A MIND OF THEIR OWN SO ANYTHING CAN AND COULD STILL HAPPEN. 17/KLAWS && .AVIATION...06Z TAF DISCUSSION. NO AVIATION CONCERNS. MOSTLY CLEAR SKIES...WINDS WILL REMAIN LIGHT OVERNIGHT. WINDS WILL BE BACK UP TOMORROW AFTER 15Z WITH WIND OF 9 TO 11 KTS DURING THE AFTERNOON. WINDS CALM BACK DOWN AFTER 1 TO 2Z. MAY SEE SOME BRIEF 5SM HZ AT ANB DURING THE MORNING BETWEEN 11 AND 13Z. 16 && .FIRE WEATHER... EASTERLY FLOW WILL BRING IN SLIGHTLY COOLER TEMPERATURES TODAY...BUT ALSO LOWER DEWPOINTS...SO AFTERNOON RELATIVE HUMIDITY VALUES SHOULD FALL INTO THE 25-30 PERCENT RANGE FOR ALL COUNTIES. 20 FOOT WIND SPEEDS WILL BE A LITTLE LOWER THAN YESTERDAY...BUT STILL EXPECT WIND GUSTS OF 10-15 MPH...AND WILL ISSUE A RED FLAG WARNING FOR ALL OF CENTRAL ALABAMA FROM 10 AM UNTIL 6 PM TODAY. RED FLAG CONDITIONS ARE NOT EXPECTED AFTER TODAY AS HUMIDITY LEVELS SLOWLY RISE AND 20 FOOT WINDS STAY BELOW CRITERIA. 58/ROSE && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 81 50 83 53 85 / 0 0 0 0 0 ANNISTON 82 54 84 56 86 / 0 0 0 0 0 BIRMINGHAM 83 56 84 58 86 / 0 0 0 0 0 TUSCALOOSA 85 57 86 57 88 / 0 0 0 0 0 CALERA 83 56 85 58 87 / 0 0 0 0 0 AUBURN 82 57 83 58 85 / 0 0 0 0 10 MONTGOMERY 85 56 86 58 88 / 0 0 0 0 0 TROY 84 55 84 57 86 / 0 0 0 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL... RED FLAG WARNING WILL BE IN EFFECT FROM 10AM UNTIL 6 PM TODAY FOR ALL OF CENTRAL ALABAMA. && 58/17/16
Hazardous weather outlook, Sep 29, 8:11 PM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 811 PM CDT SAT SEP 29 2007 ALZ011>015-017>050-010111- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 811 PM CDT SAT SEP 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE DRY AIRMASS IN PLACE OVER CENTRAL ALABAMA WILL CONTINUE INTO SUNDAY. SURFACE WINDS WILL NOT BE STRONG ENOUGH TO WARRANT A RED FLAG WARNING. HOWEVER...CAUTION IS ADVISED FOR ANY OUTDOOR BURNING. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 16
Nearby
Red Flag Warnings in Alabama, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.